| Catalog Number |
BXBL087902A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2024, a patient underwent an endovascular aneurysm repair (evar) procedure where a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was used to treat an aneurysm in the left iliac artery.It was reported the physician accessed the patient using a 12f gore® dryseal flex introducer sheath inside an 18f gore® dryseal flex introducer sheath over an 0.035" glidewire advantage® guidewires to the target treatment zone.It was reported, the endoprosthesis was too long and the decision was made to withdrawal the delivery catheter from the patient.An attempt to pull the delivery catheter back into the sheath was made, dislodging the stent graft in the iliac bifurcation.The device was successfully retrieved using a snare system and discarded.The procedure was completed using a different device.It was reported there was no impact to the patient.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release manufacturing specifications.Neither clinical images enabling direct assessment of product performance nor the product itself were returned for evaluation.Therefore, the reported gore® viabahn® vbx balloon expandable endoprosthesis withdrawal difficulty and dislodgement of the endoprosthesis could not be independently confirmed.Based on the information provided, the cause of the reported withdrawal difficulty and dislodgement of the endoprosthesis is consistent with the potential use error of attempted withdrawal of the fully introduced endoprosthesis back into the introducer sheath.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use warn against withdrawal of a gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once fully introduced due to the potential for endoprosthesis dislodgement or other complications.Updated h6 evaluation codes to include results of investigation.